On equilibrium in pure strategies in games with many players

Cartwright, Edward and Wooders, Myrna (2009) On equilibrium in pure strategies in games with many players. International Journal of Game Theory, 38 (1). pp. 137-153. ISSN 0020-7276. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL


We demonstrate that, if there are sufficiently many players, any Bayesian equilibrium of an incomplete information game can be “ε-purified” . That is, close to any Bayesian equilibrium there is an approximate Bayesian equilibrium in pure strategies. Our main contribution is obtaining this result for games with a countable set of pure strategies. In order to do so we derive a mathematical result, in the spirit of the Shapley–Folkman Theorem, permitting countable strategy sets. Our main assumption is a “large game property,” dictating that the actions of relatively small subsets of players cannot have large affects on the payoffs of other players.

Item Type: Article
Uncontrolled keywords: Bayesian equilibrium; Purification; Large games; Semi-anonymity; Ex-post stability; Shapley-Folkman Theorem; Countable strategy space
Subjects: H Social Sciences > HB Economic Theory
Divisions: Faculties > Social Sciences > School of Economics
Depositing User: Edward Cartwright
Date Deposited: 26 Nov 2009 15:27
Last Modified: 26 Nov 2009 15:27
Resource URI: https://kar.kent.ac.uk/id/eprint/15477 (The current URI for this page, for reference purposes)
  • Depositors only (login required):


Downloads per month over past year